MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00533620
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the common bile duct, performed on (b)(6) 2018.According to the complainant, during the procedure, it was noticed that the leading barb of the stent broke inside the patient.The piece of the broken stent was retrieved using a grasping forceps and the procedure was completed with another percuflex biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.
 
Additional Manufacturer Narrative
A visual evaluation of the returned device found that the proximal section of the stent damaged (ripped/torn) specifically the barb.Based on the product analysis, the issue could have been generated by excessive manipulation of the device by the user and/or excess of force applied to the product.The defect found is a known issue that is typically caused when the product has been pulled strongly until its breakage.Therefore, cause traced to component failure is selected as the most probable root cause for the complaint.A review of the device history record was performed and no anomalies were observed, the review confirmed that the accepted device met all manufacturing specifications.
 
Event or Problem Description

Brand Name
PERCUFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key7872854
Report Number3005099803-2018-60415
Device Sequence Number16771109
Product Code FGE
UDI-Device Identifier08714729181224
UDI-Public08714729181224
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K834468
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2021
Device Model NumberM00533620
Device Catalogue Number49655
Device Lot Number0021996461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2018
Initial Date Received by Manufacturer 08/20/2018
Supplement Date Received by Manufacturer10/12/2018
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR